You have requested access to member only content.
Q&A: Coding adverse effects versus poisonings
Q: I’m trying to decide between the codes F14.121 (Cocaine abuse with intoxication with delirium) and T40.5X5A (Adverse effect of cocaine, initial encounter). The patient presented to the emergency department with altered mental status. The physician documented that the patient's delirium is likely due to toxidrome from cocaine. Which code would be more appropriate?
This is an excerpt from a members-only article. Please log in or become a member to read the complete article.
Please Log InForgot username or password?
Not a member? Let's fix that!
ACDIS is the nation's only association dedicated to the clinical documentation improvement profession. Whether you're a veteran CDI specialist or new to the position, or a physician advisor or HIM/coding professional, you'll want to take advantage of all the benefits of ACDIS membership including a career center, CDI Journal, CDI Forum, sample forms and tools, and much more.
Register to access the free content available through the ACDIS site or become a member today. Click here for more information.
For questions and support, please call ACDIS customer service: 800-650-6787.